Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Oct 6, 2015, 1:08 PM MDT for Douglas County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2015, 1:08 PM MDT (19:08 UTC)
- Expired
- Oct 6, 2015, 2:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
County Douglas County, CO
The radar
The Denver radar (KFTG), 58 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357
WWUS85 KBOU 061908
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
108 PM MDT TUE OCT 6 2015
COZ041-062000-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
108 PM MDT TUE OCT 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 200 PM MDT...
AT 107 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
CENTERED 8 MILES SOUTH OF FRANKTOWN...OR 30 MILES NORTH OF COLORADO
SPRINGS...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. AN INCH OF RAIN IN 30 MINUTES IS ALSO POSSIBLE...WHICH
COULD PRODUCE MINOR FLOODING.
LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...ELBERT...ELIZABETH...PONDEROSA PARK AND FRANKTOWN.
LAT...LON 3916 10474 3936 10481 3942 10473 3943 10462
3923 10443 3916 10457
TIME...MOT...LOC 1907Z 259DEG 7KT 3926 10471
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Oct 6, 10:41 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 6, 10:41 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1041 AM MDT TUE OCT 6 2015 .UPDATE... ISSUED AT 1041 AM MDT TUE OCT 6 2015 FOG IS SLOWLY LIFTING BUT CONDITIONS HAVE IMPROVED ENOUGH TO ALLOW EXPIRATION OF DENSE FOG ADVISORY ON THE EASTERN PLAINS. NEXT CONCERN SURROUNDS CONVECTION. THERE ARE ALREADY A FEW SHOWERS DEVELOPING ABOVE THE STABLE BOUNDARY LAYER AND THESE WILL CONTINUE THROUGH THE NOON HOUR. BY EARLY AFTERNOON...SURFACE BASED CONVECTION WILL BECOME WIDESPREAD OVER THE MOUNTAINS AND FOOTHILLS WHERE DUE TO STRONGER DAYTIME HEATING WHERE MORE SUNSHINE HAS OCCURRED THIS MORNING. THESE SHOWERS AND STORMS ARE EXPECTED TO PUSH NORTHEAST ACROSS THE PLAINS LATER IN THE AFTERNOON AND EVENING AS UPPER LEVEL DIVERGENCE INCREASES IN LEFT EXIT REGION OF THE JET ROUNDING THE BASE OF THE DESERT SOUTHWEST CUTOFF LOW. THE IDEA OF HIGH POPS FOR THIS PERIOD LOOKS GOOD. ANY SEVERE THREAT IS LIMITED BY THE LACK OF SUFFICIENT HEATING AND DESTABILIZATION ON THE PLAINS. HOWEVER...STRONGER STORMS WILL STILL PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. MAIN FORECAST CHANGES WERE TO DELAY CLEARING OF THE STRATUS ON THE PLAINS AND SLIGHTLY COOLER TEMPERATURES. UPDATE ISSUED AT 707 AM MDT TUE OCT 6 2015 WIDESPREAD FOG HAD DEVELOPED ON THE PLAINS AND WEB CAMS/METARS SHOW SUFFICIENT COVERAGE OF 1/4 MILE VISIBILITY FOR A DENSE FOG ADVISORY. THERE IS NOT MUCH CLOUD COVER ABOVE THE STRATUS DECK AND ITS FAIRLY THIN SO VISIBILITIES WILL IMPROVE BETWEEN 9 AND 10 AM. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 400 AM MDT TUE OCT 6 2015 A MOIST SOUTHWESTERLY FLOW ALOFT WILL STREAM OVER THE REGION THROUGH TONIGHT...AHEAD OF AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHERN CALIFORNIA. THIS SYSTEM IS EXPECTED TO TRACK SLOWLY EASTWARD...MOVING INTO WEST CENTRAL AZ BY 00Z WED THEN INTO EAST CENTRAL AZ BY 12Z WED MRNG. OVER COLORADO A MOIST DIFFLUENT FLOW ALOFT WILL BE IMPACTING THE REGION... ESPECIALLY THIS AFTN AND EVNG. THE FORECAST SOUNDINGS FM THE NAM12/GFS BUFFER DATA INDICATE 300-500 J/KG OF CAPE THIS AFTN. IN ADDITION...THERE IS AN 80 KT JET ROUNDING THE TROUGH TODAY AND IT EXPECTED TO NOSE ITS WAY INTO SRN CO. AS A RESULT THE COMBINATION OF SOME JET DYNAMICS ALOFT COUPLED WITH THE INSTBY SHOULD PRODUCE A GOOD SUPPORT OF WIDESPREAD SHOWERS ALONG WITH SOME EMBEDDED THUNDERSTORMS. IT SHOULD BE TOO WARM FOR SNOW SHOWERS IN THE HIGH COUNTRY TODAY...BUT COOL ENOUGH TONIGHT FOR SOME LIGHT SNOWFALL ABOVE 12K FT...SO WL KEEP THE MENTION OF 1 TO 3 INCHES IN THE GRIDS. THE HRRR/RUC START TO DEVELOP SOME SHOWERS FROM DENVER EAST AND SOUTH THIS MORNING...SO WL MENTION RAINFALL EARLY. A SURFACE LOW IS PROGGED TO FORM OVER SOUTHEASTERN CO THIS MORNING WITH THE SFC WINDS SHIFTING FM NELY TO NNWLY LATER TODAY. LGT WINDS AND LINGERING LOW LEVEL MOISTURE EARLY THIS MORNING HAS RESULTED IN MORE FOG FM DENVER EAST AND NORTHEAST...SO WL ADD PATCHY COVERAGE THROUGH 15Z. IT COULD BE DENSE IN SPOTS WITH VSBY LESS THAN ONE HALF MILE. PLENTY OF CLOUD COVER TODAY AS WELL WILL LIMIT HEATING SO HAVE TRIMMED THE POPS BACK BY A COUPLE OF DEGREES. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 400 AM MDT TUE OCT 6 2015 THE CLOSED UPPER LOW OVER SRN CALIFORNIA AT THE MOMENT THE WILL CONTINUE ITS LUMBERING SELY TREK ACROSS ARIZONA DURING THE DAY WEDNESDAY. THEN MODELS SHOW IT MAKING A SHARP RIGHT TURN INTO NORTHERN MEXICO BY EARLY ON THURSDAY. DUE TO THE SLOW PROGRESSION OF THIS SYSTEM...WEDNESDAY WILL REMAIN RELATIVELY COOL AND UNSETTLED. PARTICULARLY DURING THE MORNING HOURS DUE IN PART TO THE PASSAGE OF A WEAK PERTABATION AT MID-LEVELS. FOR THAT REASON WILL KEEP A CHANCE OF SHOWERS MAINLY IN THE MTNS WEDNESDAY MORNING AND AS DRIER AIR MOVES DOWN FROM WYOMING DURING THE AFTERNOON...DECREASE PRECIP CHANCES FROM NORTH TO SOUTH. CANNOT RULE OUT A STRAY T-STORM BUT LIMIT INSTABILITY DUE TO LINGERING CLOUD COVER SHOULD PRETTY MUCH CONFINE ANY THUNDER TO MARGINALLY WARMER SERN SECTIONS OF THE CWA. CLEARING WILL CONTINUE OVERNIGHT AS THE UPPER LOW CONTINUES TO MOVE AWAY AND WITH SUBSIDENT SIDE OF THE SPEED MAXIMA PASSING OVER THE AREA. NEAR AVERAGE TEMPERATURES EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. ON THURSDAY...STRONG UPPER LEVEL RIDGING OVER THE WEST COAST CAUSES FLOW ALOFT TO VEER MORE NORTHWESTERLY OVER THE ROCKY MTN REGION. THIS FLOW DRIVES A WEAK COLD FRONT SOUTH OUT OF WYOMING AND ACRS NORTHEAST COLORADO DURING THE DAY BRINGING WITH IT ANOTHER BATCH OF CLOUDS AND COOLER AIR. MOSTLY CLOUDY SKIES ARE EXPECTED ON THURSDAY ALONG WITH A SLIGHT CHANCE OF SHOWERS BOTH MTNS AND PLAINS. POST FRONTAL NELY FLOW MAY CONCENTRATE MOST OF THIS SHOWER ACTIVITY TO THE EAST SLOPES OF THE FRONT RANGE WEST AND SOUTHWEST OF DENVER. HOWEVER PRECIP AMOUNTS WILL BE MINIMAL. TEMPERATURES ON THURSDAY ARE FORECAST TO BE 4-6 DEG F LOWER THAN THE DAY BEFORE. SEE NO REASON TO ARGUE WITH THAT. LOOKING AHEAD TO THE PERIOD FRIDAY-SUNDAY...THE BIG UPPER RIDGE BUILDING OUT WEST IS PROGGED TO MIGRATE EAST DURING THE PERIOD... WITH ITS APEX REACHING COLORADO THIS WEEKEND. THIS WILL RESULT DRY CONDITIONS AND ABOVE AVERAGE TEMPERATURES AREAWIDE. ON THE PLAINS...HIGH TEMPERATURES ARE EXPECTED TO HOOVER AROUND THE 80 DEG MARK BOTH DAYS. && .AVIATION...(FOR THE TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1041 AM MDT TUE OCT 6 2015 VISIBILITY SLOWLY IMPROVING AND WILL CONTINUE TO DO SO THROUGH 18Z-19Z. STRATUS BREAKOUT PROGRAM SHOWED A VERY SLOW EROSION TODAY...BUT WITH CONVECTIVE CLOUDS DEVELOPING QUICKLY TO OUR SOUTH AND SPREADING NORTH EXPECT ENOUGH MIXING FOR LOWER CLOUDS TO BREAK UP THROUGH THE EARLY AFTERNOON HOURS. SHOWERS AND STORMS WILL FORM SHORTLY THEREAFTER AND BECOME MORE WIDESPREAD THROUGH LATE AFTERNOON AND EVENING. FEEL ENOUGH INSTABILITY TO OUR SOUTHWEST TO WARRANT TEMPO THUNDER FOR A FEW HOURS...HIGHEST PROBABILITY 22Z- 04Z. THERE IS SOME FOG THREAT AGAIN OVERNIGHT AS BOUNDARY LAYER MOISTURE MAY NOW SCOUR EASTWARD. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BARJENBRUCH SHORT TERM...COOPER LONG TERM...BAKER AVIATION...BARJENBRUCH
Hazardous weather outlook, Oct 6, 11:10 AM MDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1110 AM MDT TUE OCT 6 2015 COZ030>051-071715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT TUE OCT 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE AFTERNOON AND EVENING HOURS. INSTABILITY IS LIMITED BY THE SLIGHTLY COOLER TEMPERATURES SO THE THREAT OF ANY SEVERE WEATHER IS LOW. HOWEVER...THE STRONGER STORMS WILL PRODUCE BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. SOME SNOW WILL OCCUR ABOVE TIMBERLINE TONIGHT WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. AREAS OF FOG MAY REDEVELOP ON THE PLAINS TONIGHT...WITH POTENTIAL FOR VISIBILITIES AT OR LESS THAN ONE QUARTER MILE. A MOIST SOUTHWESTERLY FLOW ALOFT AHEAD OF A SLOW MOVING STORM SYSTEM MOVING INTO THE DESERT SOUTHWEST WILL BRING THE UNSETTLED WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WILL BE DIMINISHING ACROSS THE PLAINS WEDNESDAY MORNING...WHILE THE HIGH COUNTRY WILL LIKELY SEE SCATTERED SHOWERS THROUGH THE DAY. MOUNTAIN AREAS GENERALLY ABOVE 11 THOUSAND FEET MAY SEE SOME SNOW IN THE MORNING...WITH LITTLE OR NO ADDITIONAL ACCUMULATION ANTICIPATED. A WEAK COLD FRONT WILL PUSH DOWN THURSDAY FOR COOLER TEMPERATURES... ANOTHER BATCH OF CLOUDS AND A SLIGHT CHANCE OF SHOWERS. FRIDAY THROUGH THE WEEKEND WILL FEATURE DRY AND WARMER CONDITIONS AS A STRONG RIDGE OF HIGH PRESSURE BUILDING OVER COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Oct 6, 1:08 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
108 PM MDT TUE OCT 6 2015
COZ041-062000-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
108 PM MDT TUE OCT 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 200 PM MDT...
AT 107 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
CENTERED 8 MILES SOUTH OF FRANKTOWN...OR 30 MILES NORTH OF COLORADO
SPRINGS...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. AN INCH OF RAIN IN 30 MINUTES IS ALSO POSSIBLE...WHICH
COULD PRODUCE MINOR FLOODING.
LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...ELBERT...ELIZABETH...PONDEROSA PARK AND FRANKTOWN.
LAT...LON 3916 10474 3936 10481 3942 10473 3943 10462
3923 10443 3916 10457
TIME...MOT...LOC 1907Z 259DEG 7KT 3926 10471
GIMMESTADThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 6:45 AM MDT | Dense Fog Advisory | BOU | Adams, Arapahoe, Logan, Morgan, Phillips, Sedgwick and 2 more | 3 hr |
| Oct 6, 1:47 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 28 min |
| Oct 6, 3:49 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 41 min |
| Oct 6, 5:24 PM MDT | Special Weather Statement | BOU | Elbert | 51 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.